Missouri, 2001Heat in Missouri, August 7 to 9, 2001
August 7 to 9, 2001 · NWS LSX · 29 events in 29 counties and zones
Heat returned to the region as high temperatures hit the middle to upper 90s with the Heat Index ranging from 102 to 110. There was one confirmed death from the heat in the City of St.
Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 10
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heat returned to the region as high temperatures hit the middle to upper 90s with the Heat Index ranging from 102 to 110. There was one confirmed death from the heat in the City of St. Louis.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 7, 2:00 AM CST, 9 hours earlier.
Area forecast discussion, Aug 7, 2:00 AM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
300 AM CDT TUE AUG 7 2001
MAIN FEATURE TO WATCH NEXT 48 HRS WL BE THE REMNANTS OF BARRY.
CURRENTLY MOVG NWWD THRU NRN MS WITH SCT SHRA AND TSRA N AND E OF
LOW CNTR...NOT REAL IMPRESSIVE ATTM. MDLS SLOW DOWN THE MOVEMENT OF
BARRY AND TURN IT MORE WESTWARD...ESPECIALLY ETA. THIS APRS
REASONABLE WITH STG 500 MB HI CNTR OVR THE NRN PLAINS. AVN/ETA
SFC/850 MB LOW POSITION BY 12Z WED SIMILAR NR E CNTRL AR...BUT AVN
TAKES 500 MB LOW CNTR FURTHER NW NR MO AR BORDER BY 12Z WED. PREFER
THIS MORE NW POSITION AS CURRENT WTR VPR AND RUC MDL DEPICT 500 MB
LOW CNTR CONTG TO MOV NWWD INTO EXTRM SWRN TN ATTM. ON WED AND WED
NGT WHATS LEFT OF BARRY SHOULD BGN TO MOV NEWD AS NRN STRM SHRTWVS
BRK DOWN MID-UPR LVL RDG AND FLOW BCMS MORE ZONAL. WL MENTION
HIGHEST POPS OVR SRN ZN GRP THRU WED AND KEEP NRN ZN GRP DRY. MORE
WIDESPREAD PCPN LATE THU AND FRI AS AVN MDL PUSHES A CDFNT SEWD THRU
CWFA. DAYTIME TEMPS NR PERSISTANCE TO A COUPLE DGRS HIGHER TDA AND
WED NRN ZN GRP...AND NR PERSISTANCE OR A COUPLE OF DGRS LOWER SRN ZN
GRP WITH ADDITIONAL CLOUDS AND INCRSG PCPN CHANCES NR MID LVL LOW
CNTR.
.STL...NONE
GKS
In the hours before
Special weather statement, Aug 7, 10:30 AM CST, 30 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-080100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT TUE AUG 7 2001
THE SEVERE WEATHER THREAT: NONE EXPECTED.
FOR THE PERIOD: TODAY AND TONIGHT.
THE WEATHER OUTLOOK: THUNDERSTORMS THAT DEVELOP OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS ARE NOT EXPECTED TO BECOME SEVERE.
LENNING
Heat, Audrain
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Audrain forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.216, -91.842 (the zone’s center; the record gives no point)
Heat, Boone
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Boone forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.991, -92.310 (the zone’s center; the record gives no point)
Heat, Callaway
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Callaway forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.836, -91.926 (the zone’s center; the record gives no point)
Heat, Cole
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Cole forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.505, -92.282 (the zone’s center; the record gives no point)
Heat, Crawford
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Crawford forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
Heat, Franklin
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Franklin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.411, -91.075 (the zone’s center; the record gives no point)
Heat, Gasconade
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Gasconade forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.441, -91.508 (the zone’s center; the record gives no point)
Heat, Iron
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Iron forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.504, -90.690 (the zone’s center; the record gives no point)
Heat, Jefferson
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.261, -90.538 (the zone’s center; the record gives no point)
Heat, Knox
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Knox forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.128, -92.148 (the zone’s center; the record gives no point)
Heat, Lewis
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Lewis forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.097, -91.722 (the zone’s center; the record gives no point)
Heat, Lincoln
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.058, -90.960 (the zone’s center; the record gives no point)
Heat, Madison
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Madison forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.478, -90.345 (the zone’s center; the record gives no point)
Heat, Marion
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Marion forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.806, -91.622 (the zone’s center; the record gives no point)
Heat, Moniteau
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Moniteau forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.633, -92.583 (the zone’s center; the record gives no point)
Heat, Monroe
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Monroe forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.496, -92.001 (the zone’s center; the record gives no point)
Heat, Montgomery
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Montgomery forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.942, -91.470 (the zone’s center; the record gives no point)
Heat, Osage
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Osage forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.460, -91.862 (the zone’s center; the record gives no point)
Heat, Pike
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Pike forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.344, -91.171 (the zone’s center; the record gives no point)
Heat, Ralls
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Ralls forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.528, -91.522 (the zone’s center; the record gives no point)
Heat, Reynolds
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Reynolds forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.362, -90.969 (the zone’s center; the record gives no point)
Heat, St. Charles
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- St. Charles forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.782, -90.675 (the zone’s center; the record gives no point)
Heat, St. Louis
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- St. Louis forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.641, -90.443 (the zone’s center; the record gives no point)
Heat, St. Louis (C)
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- St. Louis (C) forecast zone
- Deaths
- 1 direct, 0 indirect
- Injuries
- 10 direct, 0 indirect
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.627, -90.198 (the zone’s center; the record gives no point)
Heat, St. Francois
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- St. Francois forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.810, -90.472 (the zone’s center; the record gives no point)
Heat, Ste. Genevieve
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Ste. Genevieve forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.894, -90.194 (the zone’s center; the record gives no point)
Heat, Shelby
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Shelby forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.798, -92.077 (the zone’s center; the record gives no point)
Heat, Warren
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Warren forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.765, -91.161 (the zone’s center; the record gives no point)
Heat, Washington
- When
- August 7, 11:00 AM CST to August 9, 9:00 PM CST
- Where
- Washington forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.962, -90.877 (the zone’s center; the record gives no point)
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Minnesota, August 7 to 8, 20015 deaths · 1 event
- Flash Flood in Arizona, August 7, 20012 deaths · 1 event
- Damaging Wind in Florida, August 7, 2001$75,000 · 1 event
- Flood and Lightning Strike in Oklahoma, August 7, 2001$50,000 · 2 events
- Damaging Wind in Arizona, August 7, 2001$50,000 · 1 event
- Damaging Wind in North Dakota, August 7, 2001$35,000 · 61 kt wind · 1 event
- Damaging Winds in New York, August 7, 2001$30,000 · 55 kt wind · 2 events
- Tornado in Mississippi, August 7, 2001$25,000 · F0 · 1 event
- Heavy Rain in North Carolina, August 7, 2001$25,000 · 1 event
- Heat in Illinois, August 7 to 9, 200117 events
- Damaging Wind in Arizona, August 7, 2001$20,000 · 1 event
- Lightning Strike in Vermont, August 7, 2001$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263005, 5263006, 5263007, 5263008, 5263009, 5263010, 5263011, 5263012, 5263013, 5263014, 5263015, 5263016, 5263017, 5263018, 5263019, 5263020, 5263021, 5263022, 5263023, 5263024, 5263025, 5263026, 5263027, 5263028, 5263029, 5263030, 5263031, 5263032, 5263033.